Alert archive / New York / Special Weather Statements in 2016
Special Weather Statement, NWS New York, NY
NWS New York, NY issued this special weather statement at Jun 4, 2016, 9:21 PM EDT for Bronx County, New York County, New York; Bergen County, New Jersey. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 4, 2016, 9:21 PM EDT (01:21 UTC)
- Expired
- Jun 4, 2016, 10:15 PM EDT
- In force
- 54 min
- Issued by
- NWS New York, NY
Counties Bergen County, NJ, Bronx County, NY, New York County, NY
The radar
The Brookhaven radar (KOKX), 97 km from the middle of the area, began a volume at 01:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 00:00Z, 1.4 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 960 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- -2 m²/s²
- 0-3 km storm-relative helicity
- 11 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
558
WWUS81 KOKX 050121
SPSOKX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
921 PM EDT SAT JUN 4 2016
NJZ004-006-103-104-NYZ071>073-176-050215-
EASTERN PASSAIC-WESTERN BERGEN-EASTERN BERGEN-HUDSON-NORTHERN
QUEENS-BRONX-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-
921 PM EDT SAT JUN 4 2016
...A LINE OF HEAVY SHOWERS WILL AFFECT EASTERN PASSAIC...
SOUTHERN BERGEN...QUEENS AND BRONX COUNTIES...
AT 917 PM EDT...A LINE OF HEAVY SHOWERS WAS ALONG A LINE
EXTENDING FROM PATERSON TO FORT LEE TO LAGUARDIA AIRPORT...AND MOVING
EAST AT 10 MPH. RADAR RAINFALL RATE ESTIMATES OF UP TO AN INCH PER
HOUR ARE OCCURRING IN THESE SHOWERS. THIS COULD LEAD TO PONDING OF
ROADWAYS.
THESE STORMS WILL BE NEAR...FLUSHING...LAGUARDIA AIRPORT...FORT
LEE...JACKSON
HEIGHTS...ASTORIA AND UPPER WEST SIDE AROUND 925 PM EDT. NEW
YORK...MIDTOWN MANHATTAN...WHITESTONE...MORNINGSIDE HEIGHTS AND
CENTRAL PARK AROUND 930 PM EDT.
THROGS NECK BRIDGE...HARLEM...CLEARVIEW EXPRESSWAY AND LONG ISLAND
CITY AROUND 935 PM EDT.
MOTT HAVEN...RFK BRIDGE AND RIVERDALE AROUND 945 PM EDT.
YONKERS AND EAST TREMONT AROUND 955 PM EDT.
CARDINAL SPELLMAN HS AROUND 1005 PM EDT.
CO-OP CITY AROUND 1010 PM EDT.
ENGLEWOOD AROUND 1015 PM EDT.
OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE HAWORTH...NEW
MILFORD...LITTLE FALLS...WASHINGTON
HEIGHTS...CLIFTON...BOGOTA...DUMONT...
ELMWOOD PARK...DEMAREST AND MAYWOOD.
LAT...LON 4078 7400 4080 7399 4078 7401 4082 7414
4083 7414 4088 7426 4098 7428 4098 7387
4073 7375 4072 7380
TIME...MOT...LOC 0117Z 272DEG 9KT 4091 7417 4086 7400 4080 7385
$$
JPWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this special weather statement went out at Jun 4, 9:08 PM EDT, 13 minutes earlier.
Area forecast discussion, Jun 4, 9:08 PM EDT, 13 minutes before
Area Forecast Discussion
National Weather Service New York NY
908 PM EDT SAT JUN 4 2016
.SYNOPSIS...
Low pressure tracks across the Great Lakes tonight and Sunday,
then into eastern Canada Monday. A warm front moves through Sunday
afternoon, followed by a cold front Sunday night. Low pressure will
remain over eastern Canada and the northeast Monday through
Wednesday. High pressure builds in for Wednesday night through
Friday. A warm front approaches next Saturday.
&&
.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
Have updated pops for portions of NE NJ and the NYC metro to
likely as showers have been more persistent that previously
anticipated. Have also added patchy fog wording overnight.
Surface based CAPE remains 500 to 1000 J/KG early this evening,
and surface based instability is weak and diminishing with the
loss of heating. Best areas remain inland, across northeastern
New Jersey, and into the lower Hudson Valley. A marine layer in
place to the east has kept area more stable. As showers and
thunderstorms move into this environment the activity has been
weakening. With the scattered to isolated nature to the activity,
converted to areal wording.
Low pressure moves through the Great Lakes region. This will send
a warm front our way, but the front will remain to our south by
daybreak. Lift ahead of the front will be stronger generally over
the NW half of the CWA, where showers will be more likely. Still
have at least chc pops for other areas. For the overnight hours
more stability works against tstms. Still not out of the question
for a rumble of thunder for the late night hours, but will keep
the mention of it out of the grids for now.
&&
.SHORT TERM /6 AM SUNDAY MORNING THROUGH SUNDAY NIGHT/...
850 mb jet enters from the south and helps push the warm front
through at least the SW half of the CWA as a potential triple point
low heads into central NY state. Theta-e ridging with PWATs
increasing to around 2 inches plus strengthening isentropic and
jet lift will enhance rainfall with locally heavy downpours
possible.
Another concern will be the chance of strong to possibly severe
thunderstorms. Directional and speed shear both increase along the
warm front, and because of the timing at which the frontal passage
is progged to occur, MUCAPEs will have some time to increase. This
timing is still somewhat uncertain, but models generally agree upon
at some point in the afternoon. Anywhere that gets into the warm
sector loses directional shear and low level helicity, but then gets
an increase in CAPEs. So with all of this considered, strong wind
gusts and small hail (wet bulb zero and freezing heights on the high
side) could accompany thunderstorms.
Shear gets enhanced again in the evening with an upper trough, mid
level shortwave and the potential triple point low all shifting
closer to us from the west. This will sustain the strong to severe
thunderstorm threat during the evening. Will also have to watch for
the potential of a squall line pushing in from the west early in the
evening if partial afternoon clearing occurs over there. Instability
would then increase and interact with the shear associated with the
aforementioned features at the surface and aloft.
Regarding the flash flooding potential...although PWATs will be
high, storm cell motion won't be slow and training potential is not
high in this setup. But as usual with high moisture and
thunderstorms, at least localized flash flooding will be possible.
Overall better chances would be during the afternoon and evening
hours.
&&
.LONG TERM /MONDAY THROUGH SATURDAY/...
An upper trough and closed low will remain across eastern Canada and
into the northeastern states Monday through Wednesday with
shortwaves rotating through. The low will be nearly stacked as an
accompanying surface low also remains in eastern Canada. The weakest
of the shortwaves will be Monday with weak lift available. Showers
will be mainly diurnal and across the inland areas with weak surface
convergence. Tuesday another wave moves through with better lift and
mixed layer cape and instability, so will mention slight chances for
thunder. Again best chances will be afternoon and evening with
daytime heating. A strong wave moves through Wednesday, however,
heights will be slowly rising and instability will be not as good as
Tuesday, so will have lower pops and only showers. There is some
inherit uncertainty with the timing and placement of the
shortwaves. So, average confidence in the forecast at this time.
With cyclonic flow and cooler air moving in for Tuesday into early
Thursday, lowered high temperatures. Warmer air returns for Friday
and Saturday as high pressure builds and an upper ridge moves
into the area Friday. The ridge weakens Saturday and low pressure
moves into the Great Lakes region and a weak warm front approaches,
so will hint at a chance of showers with slight chance pops at
this time.
&&
.AVIATION /01Z SUNDAY THROUGH THURSDAY/...
A warm front develops south of the region tonight, and passes to
the north of the area Sunday afternoon.
VFR through early evening. IFR ceilings should expand north and
westward overnight, first at KISP, KBDR, and KGON and then into
the city terminals after midnight. It is possible the low ceilings
come into the city terminals a few hours earlier than indicated
in TAF. LIFR ceilings most likely at KGON, but cannot be ruled out
at KISP and KBDR as well.
Visibilities are a bit more uncertain as has been the case
the last few nights. The most likely locations for seeing IFR or
potentially LIFR visibilities are from KISP to KGON.
A few showers this evening along and west of the Hudson River. More
widespread showers and possibly thunderstorms on Sunday. Prob30
for thunderstorms in the afternoon/evening continues as there is
uncertainty with timing and location. These conditions will keep
flight categories IFR through Sunday.
South winds today back to the SE tonight through Sunday.
.OUTLOOK FOR 00Z MONDAY THROUGH THURSDAY...
.Sun Night...Gradually improving conditions to VFR overnight. IFR
in fog/stratus may linger longest at coastal terminals.
.Mon-Thu...VFR.
&&
.MARINE...
Have issued a dense fog advisory on the eastern ocean, Peconic and
Gardiners Bays, and eastern Sound until 9 am Sunday. Most of the
the western portion of the eastern Sound has good visibility but
feel the fog will expand westward later this evening. For the
other zones, it is bit more uncertain on how much fog will form.
Have added patchy fog wording at this time and will continue to
monitor observations.
With low pressure moving through the Great Lakes and an
approaching warm front on Sunday, SE winds increase during the day
with a tightening pressure gradient. SCA conds, both winds and
seas, are expected to develop late in the afternoon and last into
the night. Have therefore issued an advisory.
Small craft seas on the ocean waters will likely be ongoing as a
strong southwest flow slowly diminishes with low pressure remaining
in eastern Canada. During Sunday night seas are expected to fall
below small craft levels. Tranquil conditions are expected Tuesday
into early Wednesday as low pressure remains to the north. Later
Wednesday the low drifts east and high pressure begins to build to
the west of the waters. The surface pressure gradient force and
winds will increase Wednesday afternoon and remain into Thursday.
Gusts to near small craft levels will be possible across all the
forecast waters Wednesday into Thursday. Also, seas on the ocean
build up to small craft levels Wednesday afternoon and remain
into Thursday.
&&
.HYDROLOGY...
No widespread significant rainfall is expected into this evening.
A widespread 1 to 2 inch rainfall with isolated higher amounts is
expected late tonight through Sunday night. There is the potential
for areas of heavy rain...particularly Sunday afternoon and evening,
and locally higher rainfall totals are possible, maybe 2 to 3
inches. Flash flooding of urban, low lying, and poor drainage areas
is possible, but not expected to be widespread at this time.
Scattered showers and thunderstorms Tuesday afternoon may produce a
tenth or two of rainfall. Scattered showers are possible Wednesday
with no significant precipitation. Then dry the remainder of the
work week.
&&
.TIDES/COASTAL FLOODING...
Astronomical tide heights are running very high due to a new moon.
Tides are actually high enough to put some areas along the Long
Island south shore back bays into minor flood with tonight's high
tide cycle. Only about 1/2 ft departures are needed for minor
flooding across the lower NY Harbor region. Will maintain a coastal
flood advisory for the south shore back bays area, and a statement
for the lower NY Harbor region.
With stronger winds Sunday night, any coastal flooding could
be more widespread, but mainly reaching or exceeding minor
thresholds. Local Moderate flooding is possible however, and more
likely to occur along the south shore back bays of Nassau county.
As such, additional statements, or advisories may be needed.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...None.
NY...Coastal Flood Advisory until 10 PM EDT this evening for NYZ075-
178-179.
NJ...None.
MARINE...Dense Fog Advisory until 9 AM EDT Sunday for ANZ330-340-350.
Small Craft Advisory from 4 PM Sunday to 6 AM EDT Monday for
ANZ350-353-355.
&&
SYNOPSIS...JC/MET
NEAR TERM...JC/MET
SHORT TERM...JC
LONG TERM...MET
AVIATION...DS
MARINE...JC/DS/MET
HYDROLOGY...JC/MET
TIDES/COASTAL FLOODING...Hazardous weather outlook, Jun 4, 9:15 PM EDT, 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW YORK NY 915 PM EDT SAT JUN 4 2016 CTZ005>012-NJZ002-004-006-103>108-NYZ067>074-078>081-176-177-060115- NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX- NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN- SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC- EASTERN PASSAIC-HUDSON-WESTERN BERGEN-EASTERN BERGEN-WESTERN ESSEX- EASTERN ESSEX-WESTERN UNION-EASTERN UNION-ORANGE-PUTNAM-ROCKLAND- NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX- RICHMOND (STATEN ISLAND)-NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK- SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK-NORTHERN QUEENS- NORTHERN NASSAU- 915 PM EDT SAT JUN 4 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK. .DAY ONE...TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THERE IS A POTENTIAL FOR STRONG TO SEVERE THUNDERSTORMS AND FLASH FLOODING ON SUNDAY...MAINLY IN THE AFTERNOON AND EVENING. SHOWERS AND THUNDERSTORMS COULD PRODUCE HEAVY RAIN WITH MAXIMUM HOURLY RAINFALL RATES APPROACHING 1 INCH PER HOUR. IF THESE HEAVIER SHOWERS AND THUNDERSTORMS MOVE OVER THE SAME LOCATIONS... FLASH FLOODING OF URBAN...LOW LYING...AND POOR DRAINAGE AREAS WOULD BE POSSIBLE. A FEW THUNDERSTORMS COULD ALSO BECOME SEVERE...WITH DAMAGING WIND GUSTS OF AT LEAST 58 MPH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. NYZ075-178-179-060115- KINGS (BROOKLYN)-SOUTHERN QUEENS-SOUTHERN NASSAU- 915 PM EDT SAT JUN 4 2016 ...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. COASTAL FLOOD ADVISORY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THERE IS A POTENTIAL FOR STRONG TO SEVERE THUNDERSTORMS AND FLASH FLOODING ON SUNDAY...MAINLY IN THE AFTERNOON AND EVENING. SHOWERS AND THUNDERSTORMS COULD PRODUCE HEAVY RAIN WITH MAXIMUM HOURLY RAINFALL RATES APPROACHING 1 INCH PER HOUR. IF THESE HEAVIER SHOWERS AND THUNDERSTORMS MOVE OVER THE SAME LOCATIONS... FLASH FLOODING OF URBAN...LOW LYING...AND POOR DRAINAGE AREAS WOULD BE POSSIBLE. A FEW THUNDERSTORMS COULD ALSO BECOME SEVERE...WITH DAMAGING WIND GUSTS OF AT LEAST 58 MPH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. ANZ330-340-350-060115- LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- PECONIC AND GARDINERS BAYS- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- 915 PM EDT SAT JUN 4 2016 ...DENSE FOG ADVISORY IN EFFECT UNTIL 9 AM EDT SUNDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. DENSE FOG ADVISORY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. DENSE FOG ADVISORY. THERE IS A POTENTIAL FOR STRONG TO SEVERE THUNDERSTORMS ON SUNDAY...MAINLY IN THE AFTERNOON AND EVENING. SOME THUNDERSTORMS COULD BECOME STRONG TO SEVERE WITH WIND GUSTS OF AT LEAST 40 MPH. DENSE FOG ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. ANZ335-338-345-353-355-060115- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 915 PM EDT SAT JUN 4 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THERE IS A POTENTIAL FOR STRONG TO SEVERE THUNDERSTORMS ON SUNDAY...MAINLY IN THE AFTERNOON AND EVENING. SOME THUNDERSTORMS COULD BECOME STRONG TO SEVERE WITH WIND GUSTS OF AT LEAST 40 MPH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA.
In the hours before
Special weather statement, Jun 4, 4:25 PM EDT, 4 hours 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
425 PM EDT SAT JUN 4 2016
NJZ002-103-042115-
WESTERN BERGEN-WESTERN PASSAIC-
425 PM EDT SAT JUN 4 2016
...HEAVY SHOWER OVER WESTERN PASSAIC COUNTY...
AS OF 420 PM...DOPPLER RADAR HAS DETECTED A HEAVY SHOWER OVER
WESTERN PASSAIC COUNTY THAT WAS NEARLY STATIONARY. THIS SHOWER IS
CAPABLE OF PRODUCING RAINFALL RATES OF UP TO AN INCH PER HOUR. THIS
COULD LEAD TO SOME PONDING OF ROADWAYS.
LAT...LON 4116 7441 4119 7438 4115 7424 4109 7410
4097 7413 4101 7424 4101 7427 4106 7445
TIME...MOT...LOC 2019Z 279DEG 16KT 4110 7432
JPSpecial weather statement, Jun 4, 5:29 PM EDT, 3 hours 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
529 PM EDT SAT JUN 4 2016
NJZ004-006-103-104-NYZ071-042200-
EASTERN PASSAIC-WESTERN BERGEN-EASTERN BERGEN-HUDSON-SOUTHERN
WESTCHESTER-
529 PM EDT SAT JUN 4 2016
...A HEAVY SHOWER WILL AFFECT EASTERN PASSAIC AND SOUTHERN
BERGEN COUNTIES...
AT 527 PM EDT...A STRONG THUNDERSTORM WAS OVER HACKENSACK...MOVING
EAST AT 10 MPH. THIS SHOWER IS CAPABLE OF PRODUCING RAINFALL RATES
OF UP TO AN INCH PER HOUR. THIS COULD LEAD TO SOME PONDING OF
ROADWAYS.
LOCATIONS IMPACTED INCLUDE...
PATERSON...PASSAIC...HACKENSACK...BERGENFIELD...PARAMUS...RUTHERFORD.
..
RIDGEFIELD...FORT
LEE...ENGLEWOOD...HAWTHORNE...ORADELL...TETERBORO...
CLIFTON...NORTH BERGEN...WEST NEW YORK...TEANECK...FAIR
LAWN...GARFIELD...
LODI AND CLIFFSIDE PARK.
LAT...LON 4088 7425 4098 7419 4095 7390 4085 7396
4077 7402
TIME...MOT...LOC 2127Z 284DEG 10KT 4089 7409
JPSpecial weather statement, Jun 4, 7:55 PM EDT, 1 hour 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
755 PM EDT SAT JUN 4 2016
NJZ006-NYZ072-075-176-050015-
HUDSON-NORTHERN QUEENS-KINGS (BROOKLYN)-NEW YORK (MANHATTAN)-
755 PM EDT SAT JUN 4 2016
...A STRONG SHOWER WILL AFFECT HUDSON...BROOKLYN...MANHATTAN...AND
QUEENS COUNTIES...
AT 749 PM EDT...A STRONG THUNDERSTORM WAS OVER UNION CITY...OR OVER
HOBOKEN...MOVING EAST AT 10 MPH.
THIS STORM WILL BE NEAR...
SOHO AROUND 755 PM EDT.
UPPER WEST SIDE...EAST VILLAGE...LOWER EAST SIDE AND BROOKLYN
HEIGHTS AROUND 800 PM EDT.
NEW YORK AND MIDTOWN MANHATTAN AROUND 805 PM EDT.
LONG ISLAND CITY AROUND 810 PM EDT.
ASTORIA...JACKSON HEIGHTS AND FOREST HILLS AROUND 815 PM EDT.
OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE WOODSIDE...GREENWICH
VILLAGE...WEEHAWKEN...NORTH BERGEN...GREENPOINT...LINCOLN
CENTER...WEST
NEW YORK AND GUTTENBERG.
HEAVY RAINFALL IS OCCURRING WITH THIS SHOWER...AND MAY CAUSE
PONDING OF ROADWAYS.
LAT...LON 4070 7402 4074 7413 4077 7412 4078 7410
4076 7409 4078 7409 4081 7406 4081 7403
4080 7399 4080 7398 4076 7381 4071 7385
4070 7387 4068 7387 4066 7388
TIME...MOT...LOC 2349Z 274DEG 9KT 4076 7401
JPSpecial weather statement, Jun 4, 9:21 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
921 PM EDT SAT JUN 4 2016
NJZ004-006-103-104-NYZ071>073-176-050215-
EASTERN PASSAIC-WESTERN BERGEN-EASTERN BERGEN-HUDSON-NORTHERN
QUEENS-BRONX-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-
921 PM EDT SAT JUN 4 2016
...A LINE OF HEAVY SHOWERS WILL AFFECT EASTERN PASSAIC...
SOUTHERN BERGEN...QUEENS AND BRONX COUNTIES...
AT 917 PM EDT...A LINE OF HEAVY SHOWERS WAS ALONG A LINE
EXTENDING FROM PATERSON TO FORT LEE TO LAGUARDIA AIRPORT...AND MOVING
EAST AT 10 MPH. RADAR RAINFALL RATE ESTIMATES OF UP TO AN INCH PER
HOUR ARE OCCURRING IN THESE SHOWERS. THIS COULD LEAD TO PONDING OF
ROADWAYS.
THESE STORMS WILL BE NEAR...FLUSHING...LAGUARDIA AIRPORT...FORT
LEE...JACKSON
HEIGHTS...ASTORIA AND UPPER WEST SIDE AROUND 925 PM EDT. NEW
YORK...MIDTOWN MANHATTAN...WHITESTONE...MORNINGSIDE HEIGHTS AND
CENTRAL PARK AROUND 930 PM EDT.
THROGS NECK BRIDGE...HARLEM...CLEARVIEW EXPRESSWAY AND LONG ISLAND
CITY AROUND 935 PM EDT.
MOTT HAVEN...RFK BRIDGE AND RIVERDALE AROUND 945 PM EDT.
YONKERS AND EAST TREMONT AROUND 955 PM EDT.
CARDINAL SPELLMAN HS AROUND 1005 PM EDT.
CO-OP CITY AROUND 1010 PM EDT.
ENGLEWOOD AROUND 1015 PM EDT.
OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE HAWORTH...NEW
MILFORD...LITTLE FALLS...WASHINGTON
HEIGHTS...CLIFTON...BOGOTA...DUMONT...
ELMWOOD PARK...DEMAREST AND MAYWOOD.
LAT...LON 4078 7400 4080 7399 4078 7401 4082 7414
4083 7414 4088 7426 4098 7428 4098 7387
4073 7375 4072 7380
TIME...MOT...LOC 0117Z 272DEG 9KT 4091 7417 4086 7400 4080 7385
JPThe office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 4, 8:46 PM EDT | Marine Dense Fog Advisory | OKX | 10 hr | |
| Jun 5, 4:07 AM EDT | Coastal Flood Advisory | OKX | Kings, Nassau, Queens, Richmond | 19 hr |
| Jun 5, 5:30 PM EDT | Special Weather Statement | OKX | Orange | 45 min |
| Jun 5, 5:39 PM EDT | Severe Thunderstorm Warning | OKX | Orange | 66 min |
| Jun 5, 5:47 PM EDT | Severe Thunderstorm Warning | OKX | Orange, Rockland | 58 min |
| Jun 5, 6:27 PM EDT | Severe Thunderstorm Warning | OKX | Bronx, Kings, New York, Queens, Richmond, Westchester | 36 min |
| Jun 5, 6:29 PM EDT | Special Marine Warning | OKX | 61 min | |
| Jun 5, 6:32 PM EDT | Special Weather Statement | OKX | Putnam | 58 min |
| Jun 5, 6:41 PM EDT | Areal Flood Advisory | OKX | Bronx, Kings, New York, Queens | 3 hr |
| Jun 5, 6:42 PM EDT | Special Marine Warning | OKX | 48 min | |
| Jun 5, 6:50 PM EDT | Special Weather Statement | OKX | Nassau, Queens | 40 min |
| Jun 5, 7:23 PM EDT | Special Marine Warning | OKX | 82 min | |
| Jun 5, 7:29 PM EDT | Special Marine Warning | OKX | 91 min | |
| Jun 5, 7:32 PM EDT | Special Weather Statement | OKX | Suffolk | 58 min |
| Jun 4, 9:42 PM EDT | Areal Flood Advisory | OKX | Bergen, Passaic | 63 min |
| Jun 5, 6:47 PM EDT | Special Weather Statement | OKX | 43 min | |
| Jun 5, 7:19 PM EDT | Special Weather Statement | OKX | 56 min |
Nearby
Special Weather Statements in New York, 2016Special Weather Statements in New Jersey, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.